MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI GLADIUS MONGO 14; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI GLADIUS MONGO 14; PTCA GUIDE WIRE
Catalog Number AP14R023S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation could not be performed because the device was discarded by the facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and referring to known similar events, it was presumed that tensile stress generated with wire removal had most likely contributed to the reported coil elongation as the guide wire was caught and restricted its movement by the existing stent or the severely calcified cto.Along with coil elongation, separation of the core possibly occurred.Possible damage on the core could be caused by bending stress and torsion generated with wire manipulation performed in attempts to cross the lesion.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: [warnings] if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; and, [malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that an asahi gladius mongo 14 guide wire was used in a pci to treat a significantly tortuous, significantly calcified cto in the mid lad.The physician was initiating a cto pci cross of the lesion.As the wire was advanced through the complex anatomy, the physician found that the wire became stuck.He felt that it was either behind a stent strut or was wedged badly into the 100% calcific lesion.As he pulled backward, the wire came apart on the spring coil and elongated.However, he was able to retrieve the entire wire and start over with a new one.The wire was retrieved successfully back into the concomitant corsair pro microcatheter and removed from the body.The wire was immediately thrown away and a new one re-introduced.The physician was able to get through the lesion and eventually treat the cto with great patient outcome.There were no adverse patient effects associated with this wire malfunction.

Brand Name
ASAHI GLADIUS MONGO 14
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key9730211
Report Number3003775027-2020-00038
Device Sequence Number10854381
Product Code DQX
UDI-Device Identifier04547327123686
UDI-Public(01)04547327123686(17)220731(10)190822A011
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180784
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue NumberAP14R023S
Device Lot Number190822A011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2020
Initial Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight116